MAUDE Adverse Event Report: ARTHREX, INC. VAL SCREW, TI, 1.6 X 9MM; PLATE, FIXATION, BONE

ARTHREX, INC. VAL SCREW, TI, 1.6 X 9MM; PLATE, FIXATION, BONE
Model Number VAL SCREW, TI, 1.6 X 9MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an (b)(6) 2020 metacarpal fx procedure the surgeon was using an ar-18716v-09 screw which did not want to lock into the ar-18716p-03 plate (lot 04521913).The surgeon used another one and it finally locked into the plate and the case was finished.To prep the bone the surgeon had used the 1.2mm recommended drill.The lot number is unknown because the screw was from the distributor's mini cfs tray (#2) and screw lots are not recorded in the tray.Approximately a week later the surgeon the surgeon reported to the sales representative that the surgeon had to revision that fracture again because that same locking screw backed out.The revision procedure took place (b)(6) 2020 at the same facility by the same surgeon.During the revision the ar-18716v-09 screw was explanted and a replacement screw of the same size was implanted.Device will not be returned as the device was discarded by the surgeon during the revision procedure.

Brand Name
VAL SCREW, TI, 1.6 X 9MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10563428
Report Number1220246-2020-02194
Device Sequence Number2671203
Product Code HRS
UDI-Device Identifier00888867313668
UDI-Public00888867313668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAL SCREW, TI, 1.6 X 9MM
Device Catalogue NumberAR-18716V-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;